Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Clyndamycin safe for an elderly man?

Is Clyndamycin okay for an elderly person ( 96 yo) who could be seen at risk for CDIF? He is not in a hospital or Nursing HOme - he still walks, takes Eloquis etc. He has an infection in a cyst and his PCP has prescribed it but we have been warned about CDIF . He sees a dermatologist soon to have the cyst removed. thanks
Tue, 27 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hi & Welcome.
Yes, it may be given under close monitoring.

Clostridium difficile induced diarrhea has been associated with the use of nearly all antibacterial agents, including Clindamycin and may range in severity from mild diarrhea to fatal colitis.

Clindamycin can be given safely to elderly person under careful monitoring for change in bowel frequency. He should consult his treating PCP if he gets three or more watery stools a day and symptoms lasting more than two days or if he developes fever, severe abdominal pain or cramping, or blood in the stool.

There's no harmful interaction between the antiobitoic Clindamycin and 'blood thinner' Eloquis hence can be given as prescribed.

Hope these answer your queries.
Best regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My father in law is 83, and in good health. Does not smoke, is not overweight and has an occasionally beer socially. He complained of weakness and...